MAUDE Adverse Event Report: ZIMMER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 9 HOLES, 238 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM

ZIMMER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 9 HOLES, 238 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Attempts to obtain additional information have been made; however, no more is available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that patient underwent revision due to implant fracture.
 
Additional Manufacturer Narrative
Additional information which was received on dec 11, 2019: a cause for this specific event cannot be ascertained from the information provided.Should additional information become available an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on right side and underwent revision due to implant fracture.
 
Additional Manufacturer Narrative
Event summary: it was reported that product was implanted on (b)(6) 2019 and underwent revision on (b)(6) 2019 due to implant fracture.Review of received data in total 34 x-ray were received.The x-rays are dated between (b)(6) 2019 and (b)(6) 2019.(b)(6) 2019 : patient has an existing knee prosthesis and 3 screws in the hip on the right and a nailing system on the left.(b)(6) 2019 : periprosthetic femur fracture on the right around the existing knee prosthesis.(b)(6) 2019 : implantation of a ncb pp plate with several screws and 2 cerclage wires.(b)(6) 2019 : breakage of the ncb pp plate visible (fifth screw hole, seen from proximal).(b)(6) 2019 : implantation of a new ncb pp plate.Surgical report of implantation (b)(6) 2019 : diagnosis: dislocated multi-fragmentary periprosthetic fracture of the distal femur shaft on the right, existing innex sc prosthesis (implanted in 2015) several heart attacks, acvb, stent implantation, as medication diabetes mellitus.Pavk.Impending skin perforation.Surgery: difficult reposition of the fracture.Implantation of a 9 hole ncb pp plate with several screws and cerclage wires.Surgical report of removal (b)(6) 2019: diagnosis: pseudarthrosis right femur and fracture of the ncb pp plate as medication.Cardiac history.Surgery: removal of the broken ncb pp plate and sub components.The bone fracture is not completely healed (consolidated).A pseudoarthrosis region can be seen.Cleaning and implantation of a new 9 hole ncb pp plate with several screws and cerclage wires.Devices analysis.Visual examination: the broken ncb pp plate and screws have been returned for investigation.The visual examination shows that the fracture of the plate is located through the middle of the fifth screw hole (counted from proximal).On the fracture surfaces, some beach lines are visible which point to a fatigue fracture.The fracture origins are located at the beginning of the chamfer on the non-bone-facing side.On the fracture surfaces there are small polished areas, some scratches and some wear and deformation, probably due to contact between the parts/screw after the fracture.On the bone-facing side, just above the plate¿s eights screw hole there is an area that shows a mixture of smeared material and slight wear.This could possibly originate from contact with a cerclage wire.The caps and screws shows some instrument damage, most probably from implantation/revision.Review of product documentation.All involved devices are intended for treatment.Dhr review: the quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Raw material certificate reviewed are according to specification.Conclusion summary.It was reported that the patient had a revision surgery due to a ncb pp plate fracture.The plate was in vivo for approximately 5.5 months.The quality records show that all specified characteristics (material, dimensions, surface, etc.) for the ncb pp plate have met the specifications valid at the time of production.Therefore, the investigation results did not identify a non-conformance or a complaint out of box (coob).The visual examination of the plate indicates a fatigue fracture.Fatigue fractures occur due to a cyclic overloading.Possible contributing factors to the overload could be wrong patient behaviour, unfavorable load distribution due to the cerlage placed directly between bone and plate and / or a not properly healed bone fracture.However, based on the available information and performed investigation, an exact root cause for the plate breakage could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 9 HOLES, 238 MM
Common Device Name
NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9414985
Report Number0009613350-2019-00765
Device Sequence Number1725397
Product Code HRS
UDI-Device Identifier00889024292833
UDI-Public00889024292833
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.02264.009
Device Lot Number2937816
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer12/11/2019
04/03/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date12/20/2019
04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR